Alert archive / Montana / River Flood Warnings in 2009
River Flood Warning 4, NWS Missoula, MT
NWS Missoula, MT issued this river flood warning at May 26, 2009, 4:39 AM MDT for Missoula County, Montana. It took effect at May 26, 2009, 6:00 PM MDT. It was in force for 35 min.
The area
The counties it named.
The facts
- Issued
- May 26, 2009, 4:39 AM MDT (10:39 UTC)
- In effect from
- May 26, 2009, 6:00 PM MDT
- Expired
- May 26, 2009, 6:35 PM MDT
- In force
- 35 min
- Issued by
- NWS Missoula, MT
- Flood severity
- Minor
County Missoula County, MT
The radar
The Missoula radar (KMSX), 5 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bitterroot River near Missoula (BITM8). The gauge peaked at 10.96 ft at May 26, 2009, 10:00 AM MDT.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12352500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS45 KMSO 261039 FLWMSO BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MISSOULA MT 439 AM MDT TUE MAY 26 2009 ...THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MONTANA... BITTERROOT RIVER NEAR MISSOULA AFFECTING MISSOULA COUNTY FOR THE BITTERROOT RIVER...MINOR FLOODING IS FORECASTED. MTC063-270439- /O.NEW.KMSO.FL.W.0004.090527T0000Z-090528T1200Z/ /BITM8.1.SM.090527T0000Z.090527T0000Z.090527T1200Z.NO/ 439 AM MDT TUE MAY 26 2009 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLOOD WARNING FOR THE BITTERROOT RIVER NEAR MISSOULA. * FROM THIS EVENING TO THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 3:45 AM TUESDAY THE STAGE WAS 10.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS EVENING. * AT 11.0 FEET...FLOODING TO LOW LYING AREAS ADJACENT TO THE RIVER IS POSSIBLE. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA. &&
1 follow-up statement
000 WGUS85 KMSO 270035 FLSMSO FLOOD STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 635 PM MDT TUE MAY 26 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MONTANA... BITTERROOT RIVER NEAR MISSOULA AFFECTING MISSOULA COUNTY MTC063-270105- /O.CAN.KMSO.FL.W.0004.000000T0000Z-090602T0705Z/ /BITM8.1.SM.090529T0900Z.090531T0600Z.090601T0705Z.NO/ 635 PM MDT TUE MAY 26 2009 THE FLOOD WARNING IS CANCELLED FOR THE BITTERROOT RIVER NEAR MISSOULA. * AT 5:45 PM TUESDAY THE STAGE WAS 10.8 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER CRESTED AT 10.8 FEET EARLY TUESDAY MORNING. CURRENT TRENDS SHOW THE RIVER STAYING BELOW FLOOD STAGE THROUGH AT LEAST THURSDAY. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA. &&
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this river flood warning went out at May 26, 3:30 AM MDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 26, 3:30 AM MDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 330 AM MDT TUE MAY 26 2009 .DISCUSSION...A BROAD RIDGE OF HIGH PRESSURE WILL BE THE DOMINATE FEATURE OVER THE NORTHERN ROCKIES FOR THE NEXT COUPLE OF DAYS. THIS RIDGE WILL BRING A WARMING AND DRYING TREND. THIS AFTERNOON THE ATMOSPHERE APPEARS TO BECOME UNSTABLE ENOUGH TO SUPPORT THE DEVELOPMENT OF A FEW SHOWERS AND THUNDERSTORMS ESPECIALLY ACROSS LEMHI COUNTY INTO SOUTHWEST MONTANA. THE CONVECTION SHOULD DISSIPATE SHORTLY AFTER SUNSET. A WEAK DISTURBANCE IS EXPECTED TO SKIRT ACROSS NORTHWEST MONTANA ON WEDNESDAY. THIS FEATURE APPEARS TO ONLY BRING AN INCREASE IN CLOUD COVER. TEMPERATURES FOR THE NEXT COUPLE OF DAYS SHOULD BE WELL ABOVE SEASON NORMALS. THURSDAY THROUGH TUESDAY...CURRENT MODEL AGREEMENT IS HIGH FOR THE EXTENDED FORECAST PERIOD WITH THE HIGH PRESSURE RIDGE STRENGTHENING THROUGH FRIDAY. SUB-TROPICAL MOISTURE WILL SLOWLY PROPAGATE NORTHWARD AND INTO THE AREA BRINGING INCREASING SHOWER AND THUNDERSTORM CHANCES EACH DAY. SOUTHWEST MONTANA AND EAST CENTRAL IDAHO WILL HAVE THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT. A LOW PRESSURE THROUGH PASSING TO THE NORTH THROUGH CANADA WILL FLATTEN THE UPPER LEVEL RIDGE THROUGH THIS WEEKEND....AND COULD BE THE BEGINNING OF A COOLER AND MORE ACTIVE WEATHER PATTERN. && .AVIATION...A BROAD RIDGE OF HIGH PRESSURE WILL BE THE DOMINATE FEATURE OVER THE REGION FOR THE NEXT 24 HOURS. THIS AFTERNOON THE ATMOSPHERE APPEARS TO DESTABILIZE ENOUGH TO SUPPORT THE DEVELOPMENT OF A FEW SHOWERS AND THUNDERSTORMS AROUND KSMN AND KBTM TERMINALS. THE CONVECTION SHOULD DIMINISH SHORTLY AFTER SUNSET. SOME WESTERLY WIND IS EXPECTED TO MIX TO THE SURFACE THIS AFTERNOON. && .HYDROLOGY...RIVER AND SMALL STREAMS ACROSS WESTERN MONTANA CONTINUE TO BE A PRIMARY CONCERN AS WARM TEMPERATURES MELT EXISTING SNOW PACK. MANY MAIN STEM RIVERS ARE EXPECTED TO SEE CONTINUED SLOW RISES DURING THE NEXT COUPLE OF DAYS. THE BITTERROOT RIVER NEAR DARBY COULD REACH FLOOD STAGE BY LATER TODAY...AND DOWNSTREAM LOCATIONS POSSIBLY BY WEDNESDAY. THE CLARK FORK NEAR MISSOULA COULD SEE FLOOD STAGE BY MID-WEEK. ROCK CREEK NEAR CLINTON IS A LOCATION THAT MAY SEE AT LEAST BANK FULL LEVELS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...SMITH LONG TERM....KITSMILLER AVIATION...SMITH
Nearby
River Flood Warnings in Montana, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.